Oklahoma, 2013

Drought in Oklahoma, January 1 to 31, 2013

January 1 to 31, 2013 · NWS TSA · 25 events in 25 counties and zones

Several storm systems brought generally light precipitation to eastern Oklahoma during early to mid January 2013. Toward month's end, a strong storm system moved across the region producing one half to more than three inches of rain as widespread showers and thunderstorms tracked across the area.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Several storm systems brought generally light precipitation to eastern Oklahoma during early to mid January 2013. Toward month's end, a strong storm system moved across the region producing one half to more than three inches of rain as widespread showers and thunderstorms tracked across the area. As a result of this rain event on the 29th, portions of northeastern Oklahoma ended up receiving near normal to well above normal monthly precipitation while much of southeastern Oklahoma received well below normal precipitation. Due to the persistent dry pattern the area had experienced for much of 2012, the rainfall during January 2013 generally resulted in only a very slight improvement in the overall drought conditions over eastern Oklahoma. Much of the region remained in extreme drought (D3) conditions during the month while Osage, Pawnee, Washington, Creek, and Nowata Counties remained in exceptional drought (D4) conditions. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 31, 11:49 PM CST, 11 minutes earlier.

Area forecast discussion, Dec 31, 11:49 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CST MON DEC 31 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FRONTAL BOUNDARY CURRENTLY MOVING THROUGH THE REGION LATE THIS
EVENING. LIFR/IFR CEILINGS HAVE BEEN COMMON FOR ALL TAF SITES
EXCEPT FOR MLC TAF SITE WHERE MVFR CIGS HAVE DEVELOPED. THESE
CONDITIONS SHOULD CONTINUE DURING THE OVERNIGHT HOURS AND INTO THE
MORNING HOURS TUESDAY...WITH MLC BECOMING IFR EARLY TUESDAY
MORNING. MVFR TO VFR VIS WILL ALSO CONTINUE INTO THE LATE MORNING
HOURS TUESDAY...WITH LOCATIONS OVER NORTHWEST ARKANSAS POSSIBLY
DROPPING INTO IFR. WINDS AROUND 5 TO 10KT OUT OF THE NORTH
NORTHWEST WILL BE POSSIBLE BEHIND THE FRONTAL BOUNDARY THROUGH THE
PERIOD. CONDITIONS CONTINUE TO LOOK TO IMPROVE TUESDAY
AFTERNOON/EVENING FROM WEST TO EAST.

&&

.PREV DISCUSSION... /ISSUED 842 PM CST MON DEC 31 2012/

DISCUSSION...

SURFACE FRONT LOCATED NEAR THE KANSAS BORDER WILL MAKE ITS WAY
SOUTH DURING THE OVERNIGHT HOURS. SOUTH OF THE BOUNDARY...FOG AND
DRIZZLE WILL BE THE RULE...BUT VSBYS HAVE REMAINED AT 1/2 MI OR
ABOVE SO FAR...SO I HAVE ELECTED TO NOT GO WITH A FOG ADVISORY
JUST YET. THE INCREASING NORTHERLY WIND ADVECTING IN SLIGHTLY
DRIER AIR SHOULD END THE FOG AND DRIZZLE FROM NORTH TO SOUTH
OVERNIGHT. WHERE TEMPS DROP TO NEAR FREEZING AND BEFORE THE
STRONGER WIND AND DRIER AIR MOVE IN...THERE WILL BE AREAS OF
FREEZING FOG AND DRIZZLE POTENTIAL FOR A FEW HOURS. LOOKS LIKE
BEST POTENTIAL WILL BE OVER NW AR. WILL CONTINUE TO MONITOR THE
TRENDS FOR ANY POTENTIAL ADVISORIES. TEXT PRODUCTS HAVE BEEN SENT.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   30  37  21  43 /  10  10   0  10
FSM   35  44  27  43 /  10  10  10  10
MLC   35  42  23  44 /  10  10  10  10
BVO   27  35  16  43 /  20  10   0  10
FYV   30  38  16  40 /  10  10  10  10
BYV   29  37  19  40 /  10  10  10  10
MKO   32  39  21  43 /  10  10  10  10
MIO   28  34  17  41 /  20  10   0  10
F10   33  39  22  43 /  10  10  10  10
HHW   36  47  27  45 /  10  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 3 AM TUESDAY FOR OKZ049-OKZ053-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...DENSE FOG ADVISORY UNTIL 3 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...20
Hazardous weather outlook, Dec 31, 4:20 PM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
420 PM CST MON DEC 31 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
420 PM CST MON DEC 31 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

WINTER WEATHER.
	SNOW OR VERY LIGHT ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 6 PM...BUT MAINLY AFTER MIDNIGHT.

DISCUSSION...

A MIX OF LIGHT SNOW OR FREEZING DRIZZLE IS POSSIBLE TONIGHT MAINLY
ALONG AND NORTH OF HIGHWAY 412. A LIGHT DUSTING OF SNOW OR A GLAZE
OF ICE IS POSSIBLE...WHICH COULD CAUSE SOME TRAVEL ACCIDENTS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 drought. Local standard time, as filed.

Drought, Adair

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Adair forecast zone
Reported by
Official NWS Observations
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Drought, Cherokee

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Official NWS Observations
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Drought, Choctaw

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Craig

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Creek

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Delaware

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Delaware forecast zone
Reported by
Official NWS Observations
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Drought, Haskell

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Drought, Latimer

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Latimer forecast zone
Reported by
Official NWS Observations
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Drought, Le Flore

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

Drought, Mayes

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Mayes forecast zone
Reported by
Official NWS Observations
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Drought, McIntosh

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Muskogee

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, Nowata

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Osage

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Ottawa

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Ottawa forecast zone
Reported by
Official NWS Observations
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Drought, Pawnee

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Rogers

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Sequoyah

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

Drought, Tulsa

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Wagoner

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Drought, Washington

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, January 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422572, 422573, 422574, 422575, 422576, 422577, 422578, 422579, 422580, 422581, 422582, 422583, 422585, 422586, 422587, 422588, 422589, 422590, 422591, 422592, 422593, 422594, 422595, 422596, 422597.